Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 36, NWS La Crosse, WI

June 10, 2005Richland County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Jun 10, 2005, 7:02 PM CDT for Richland County, Wisconsin. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2005, 7:02 PM CDT (00:02 UTC)
Expired
Jun 10, 2005, 7:32 PM CDT
In force
30 min
Issued by
NWS La Crosse, WI
Area
Counties, with a storm outline in the text

County Richland County, WI

The radar

The La Crosse radar (KARX), 88 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 7:25 PM CDTTSTM WND DMG2 Sw Cazenovia, WISEVERAL LARGE TREES BLOWN DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.0 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2005-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1968 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2005-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1968 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1398 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 110003
SVRARX
WIC103-110030-
/O.NEW.KARX.SV.W.0036.050611T0002Z-050611T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
702 PM CDT FRI JUN 10 2005

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RICHLAND COUNTY IN SOUTHWEST WISCONSIN

* UNTIL 730 PM CDT

* AT 702 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
  THUNDERSTORM PRODUCING LARGE HAIL OVER HIGHWAY 130 AND COUNT B...OR
  ABOUT 9 MILES SOUTHEAST OF RICHLAND CENTER. THE SEVERE THUNDERSTORM
  WAS MOVING NORTH AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ITHACA AND NEPTUNE AROUND 710 PM CDT...
  LOYD AROUND 720 PM CDT...
  HIGHWAY 58 AND COUNTY K AND COUNTY ROADS D AND N N AROUND 725 PM
  CDT...
  BUNKER HILL AND GERMANTOWN AROUND 730 PM CDT...

THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL. FOR
YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

LAT...LON 4355 9020 4355 9019 4353 9020 4355 9020
      4321 9019 4321 9029 4322 9035 4355 9035
      4355 9027 4355 9023

$$

BINAU
2 follow-up statements
000 
WWUS53 KARX 110015
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
714 PM CDT FRI JUN 10 2005

WIC103-110030-
/O.CON.KARX.SV.W.0036.000000T0000Z-050611T0030Z/
RICHLAND WI-
714 PM CDT FRI JUN 10 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR RICHLAND COUNTY...

AT 714 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM PRODUCING PENNY SIZE HAIL OVER BEAR VALLEY...OR ABOUT 9
MILES EAST OF RICHLAND CENTER. THE SEVERE STORM WAS MOVING NORTH AT
25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...LOYD AROUND 725 PM CDT...
HIGHWAY 58 AND COUNTY K AND GERMANTOWN AROUND 730 PM CDT...

TO CALL YOUR SEVERE WEATHER REPORT DIRECTLY INTO THE NATIONAL WEATHER
SERVICE DIAL 6 0 8 7 8 2 1 8 9 4.

TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS

LAT...LON 4355 9023 4355 9020 4355 9019 4353 9020
      4355 9020 4321 9019 4327 9027 4329 9032
      4343 9027

$$

BINAU
000 
WWUS53 KARX 110032
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
732 PM CDT FRI JUN 10 2005

WIC103-110042-
/O.EXP.KARX.SV.W.0036.000000T0000Z-050611T0030Z/
RICHLAND WI-
732 PM CDT FRI JUN 10 2005

...THE SEVERE THUNDERSTORM WARNING FOR RICHLAND COUNTY HAS EXPIRED...

THE THUNDERSTORM THAT HAD BEEN SEVERE HAS WEAKENED SLIGHTLY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING FOR RICHLAND COUNTY HAS 
EXPIRED.

ALTHOUGH THE WARNING IS NO LONGER IN EFFECT...STRONG STORMS WITH 
SMALL HAIL REMAIN POSSIBLE. THEREFORE...PERSONS ARE URGED TO STAY 
TUNED TO YOUR FAVORITE MEDIA SOURCE FOR THE LATEST WEATHER 
INFORMATION.

TO CALL YOUR SEVERE WEATHER REPORT DIRECTLY INTO THE NATIONAL WEATHER
SERVICE DIAL 6 0 8 7 8 2 1 8 9 4.

LAT...LON 4355 9023 4355 9020 4355 9019 4353 9020
      4355 9020 4321 9019 4327 9027 4329 9032
      4343 9027

$$

BINAU

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:10 PM CDT, 3 hours 52 minutes earlier.

Area forecast discussion, Jun 10, 3:10 PM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
310 PM CDT FRI JUN 10 2005

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT

FORECAST CHALLENGES INCLUDE PRECIPITATION CHANCES AND THE
POSSIBILITY OF SEVERE WEATHER.

DATA ANALYSIS AT 2 PM HAD A STALLED WEAK COLD FRONTAL BOUNDARY
EXTENDING FROM THE ARROWHEAD OF MN THROUGH WESTERN WI. ANOTHER
TROUGH EXTENDED FROM NEAR LA CROSSE...EASTWARD TO NEAR OSHKOSH. AREA
OF STRONG CONVECTION FORMED AHEAD OF THESE BOUNDARIES/CONVERGENT
AREAS AND HAS SINCE MOVED INTO CENTRAL WI. MEANWHILE...VISIBLE
SATELLITE WAS SHOWING A VERY COMPACT MVC HEADING NORTHEAST THROUGH
SOUTHERN MN AT THIS TIME. MORE SCATTERED SHRA/TS FIRING ON THE
PERIPHERY OF THIS FEATURE ACROSS NORTHEAST IA AND SOUTHEAST MN.

12Z 10JUN05 GFS/NAM BOTH AGREE ON NEARLY STATIONARY BOUNDARY JUST TO
OUR WEST THROUGH MONDAY. MODELS DIFFER SOMEWHAT IN THE DETAILS AS
FAR AS SHORTWAVE ENERGIES AND QPF PRODUCTION. NAM DOING SOMEWHAT
BETTER IN THE DETAILS INITIALLY...SO LEANED MORE TOWARD ITS SOLUTION.

STATIONARY FRONTAL BOUNDARY WILL REMAIN JUST WEST OF THE AREA
TONIGHT. WITH CONTINUED MOISTURE ADVECTION INTO THE AREA TONIGHT
INTERACTING WITH LEFT-OVER OUTFLOW BOUNDARIES...ALONG WITH ANOTHER
ANTICIPATED MVC ADVECTING NORTHEAST TOWARD THE AREA FROM MO...WILL
CARRY OCCASIONAL SHRA/TS. SEVERE THREAT WILL BE MINIMAL DUE TO WEAK
WIND SHEAR PROFILE OVER THE AREA. THUNDERSTORMS THAT DO FIRE TONIGHT
SHOULD BE OF PULSE NATURE. SO MAIN THREATS WITH THE STORMS WILL BE
GUSTY WINDS/BRIEF HEAVY DOWNPOURS/SMALL HAIL.

SATURDAY LOOKS BETTER FOR ORGANIZED SEVERE STORM POTENTIAL...MAINLY
ACROSS NORTHWEST PART OF FORECAST AREA. AFTERNOON CAPES INCREASE
INTO THE 2000-2500J/KG AS THE 0-6KM BULK SHEAR VALUES INCREASE TO
30-35KT IN VICINITY OF THE FRONTAL BOUNDARY. INCREASED SHRA/TS
CHANCE TO LIKELY BASED ON THIS.

SHRA/TS THREAT CONTINUES SATURDAY NIGHT INTO SUNDAY MORNING AS
ANOTHER WAVE OF LOW PRESSURE RIPPLES NORTHEAST ALONG THE STALLED
BOUNDARY. BY SUNDAY AFTERNOON...INTERIM RIDGE IN GENERAL SOUTHWEST
FLOW ALOFT BUILDS INTO THE AREA...DIMINISHING CHANCES OF SHRA/TS.

BY SUNDAY NIGHT...ANOTHER SIGNIFICANT SHORTWAVE TROUGH/SURFACE LOW
FORMS OVER THE CENTRAL PLAINS. WARM FROM FRONT THIS FEATURE PUSHES
NORTHWARD INTO IOWA AND NORTHERN IL BY MONDAY MORNING. IMPRESSIVE
MOISTURE TRANSPORT INDICATED INTO THE FRONT. COULD BE SOME ELEVATED
CONVECTION REACHING INTO OUR AREA BY LATE IN THE NIGHT.

ON MONDAY...NAM INDICATING STRONG CYCLOGENESIS OVER IA WITH WARM
FRONT LIFTING NORTHWARD INTO CENTRAL WI. THIS WILL CONTINUE THE
CHANCE OF SHRA/TS.

.LONG TERM...TUESDAY THROUGH FRIDAY

VARIANCE CONTINUES IN THE DETAILS WITH GFS/ECMWF/CANADIAN ENSEMBLES.
ALL DO AGREE ON BRINGING A SHORTWAVE TROUGH/CLOSED LOW ACROSS THE
REGION TUESDAY FOR A CHANCE OF SHRA/TS. DGEX/GFS HINT AT A SHORTWAVE
TROUGH DROPPING SOUTHEAST ACROSS NORTHERN WI WEDNESDAY NIGHT. WILL
INSERT A SLIGHT CHANCE OF SHRA/ISOLD TS ACROSS NORTHEAST FORECAST
AREA BASED ON THIS. UPPER TROUGH/CLOSED LOW THEN GETS SQUEEZED
EAST/SOUTHEAST WEDNESDAY THROUGH FRIDAY AS A LARGE RIDGE OF HIGH
PRESSURE BUILDS IN FROM THE PLAINS. TEMPERATURES SHOULD BE RIGHT
AROUND NORMAL SEASONAL LEVELS.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.

&&

DAS
Hazardous weather outlook, Jun 10, 5:55 AM CDT, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
555 AM CDT FRI JUN 10 2005

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-111100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
555 AM CDT FRI JUN 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA...AND FROM CENTRAL INTO SOUTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A STATIONARY FRONT WILL REMAIN WEST OF THE AREA TODAY AND TONIGHT.
SOUTHERLY WINDS AHEAD OF THIS FRONT WILL CONTINUE TO BRING A MOIST
AND UNSTABLE AIR MASS INTO THE UPPER MISSISSIPPI VALLEY. THIS WILL
RESULT IN THE DEVELOPMENT OF THUNDERSTORMS. A FEW OF THESE
THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS
BEING THE PRIMARY THREATS. IN ADDITION...FLOODING MAY BECOME A
PROBLEM IF THUNDERSTORMS TRAIN ACROSS THE SAME AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN UPPER LEVEL SYSTEM WILL MOVE THROUGH THE REGION ON
SATURDAY. THIS MAY BRING WITH IT ANOTHER BOUT OF SEVERE
WEATHER. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND
DAMAGING WINDS. ADDITIONAL WEATHER DISTURBANCES WILL MOVE ACROSS THE
REGION FROM SUNDAY NIGHT THROUGH TUESDAY NIGHT. WITH EACH PASSING
DISTURBANCE...A CHANCE FOR THUNDERSTORMS WILL EXIST. SOME OF THESE
MAY ALSO BE SEVERE. IN ADDITION...FLOODING MAY BECOME A PROBLEM IF
THUNDERSTORMS TRAIN ACROSS THE SAME AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY FROM TODAY INTO SATURDAY...AND
EARLY NEXT WEEK.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

BOYNE

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 2:03 PM CDTSevere Thunderstorm WarningARXBuffalo59 min
Jun 11, 2:33 PM CDTSevere Thunderstorm WarningARXTrempealeau57 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.